MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD® NEEDLE 1 1/2 IN. SINGLE USE, STERILE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD® NEEDLE 1 1/2 IN. SINGLE USE, STERILE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305167
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using the bd® needle 1 1/2 in.Single use, sterile needle the hub was damaged and leaked.The following was received from the initial reporter: this occurred again today with one of our providers - injection contents were expressed through a pin hole in the side of the hub of the needle (not where the hub seats down onto the syringe).
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields have been updated due to additional information: d.9.Device available for eval?: yes d.9.Returned to manufacturer on: 12-sep-2023.H.6.Investigation summary: it was reported the injection contents were expressed through a pin hole in the side of the hub of the needle.To aid in the investigation, one sample with no packaging blister was received for evaluation by our quality team.A visual inspection was performed, and the needle hub has a molding short shot about 3/16" from the bottom of the needle hub.No other defects or imperfections were observed.Previous investigations have confirmed a short shot from the molding process has induced a similar symptom.After analysis of the molding tool, it was determined stripping bushing wear contributed to the symptom reported.A device history record review was completed for provided material number 305167, lot 2228394.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The stripper bushing was replaced on (b)(6) 2023.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description

Brand Name
BD® NEEDLE 1 1/2 IN. SINGLE USE, STERILE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
jennifer suh
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17699888
Report Number1911916-2023-00640
Device Sequence Number12640120
Product Code FMI
UDI-Device Identifier30382903051671
UDI-Public(01)30382903051671
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305167
Device Lot Number2228394
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer09/21/2023
Initial Report FDA Received Date09/07/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown